71626members
375793posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Thinning hair - remedies anyone ?

3 REPLIES 3
DianeD
Member

Re: Thinning hair - remedies anyone ?

Hi Debbi and Wendy

Thanks for the info.It's great to know there is always someone ready to to" listen "and give helpful info.Stupidly I thought thinning hair wouldn't be a problem because I was so lucky not to have needed chemo!

I was taken off Tamoxifen not because of my hair , but the return of the really bad itchiness on my back .It got better when I stopped the Tamoxifen for a week but returned a few weeks later.It's a real problem and keeps me awake at night.If it doesn't improve I'm to return to Tamoxofen and Debbi I won't worry about that now.

My hair is styled as a shortish bob and my hairdresser was against cutting it shorter .From what you say Wendy she was right!

Thanks again

Diane

sappho
Member

Re: Thinning hair - remedies anyone ?

Hi Diane,

I have been taking letrozole for 5 years and whilst it has been a brilliant anticancer drug, I'm afraid one of the side effects can be hair thinning. I think this effect is something to do with oestrogen deficiency. I first noticed my hair was thinning about 3 years ago whilst under the spot light in the changing room at Debenhams. I spoke to the Breast care nurse about it and she confirmed with the letrozole rep that it can be a side effect.

I understand that there are some products on the market such as Regaine which claim to increase follicle growth but I was reluctant to try them as they involve painting your head with a lotion and I didn't want to introduce anymore chemicals into my body. I also tried indian head massage to stimulate the follicles and whilst it made me feel great, it didn't have any effect on my hair.

However the hair loss has been slow and it is only now I have started to feel it is noticable to others. I found that changing to a non layered style such as a pageboy seemed to disguise the problem to a certain extent and that both colouring my hair and using volumising shampoos also help.

Take care.

Wendy x

debbi
Member

Re: Thinning hair - remedies anyone ?

hi diane,no tricks but my hair was thinning too and I persevered for about 4 months and my hair started 'coming back'I never had chemo either it was tamoxifen,a year and a half down the line my hair is back to normal,was there any other reason why your onc changed your medication?just curious because I have had lots of side effects and never asked for it to be changed,just got on with it basically,but I am p***ed off that I have another 3 and a half years too go. regards...debbi x

DianeD
Member

Thinning hair - remedies anyone ?

Hi
I didn't have chemo only rads but after a few months of taking Tamoxofen my hair

has started to thin ( my hairdresser pointed it out on Wednesday )

My consultant has changed it to Letrozole.Hopefully this will do the trick but has

anyone got any tips ie supplements or treatments please?

Diane